Illinois, 2025Drought in Illinois, December 1 to 31, 2025
December 1 to 31, 2025 · NWS ILX · 26 events in 26 counties and zones
5 inches for the month of December. Temperatures were above normal for much of autumn, but fell below normal during December.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
For the fifth consecutive month, much of the region experienced below normal precipitation, with deficits generally between 0.5 and 1.5 inches for the month of December. Temperatures were above normal for much of autumn, but fell below normal during December. While precipitation was below normal for the month, disturbances in late November and throughout the month of December did provide enough precipitation to lead to localized improvements in the drought, particularly south of I-72 and in areas to the west and north of Peoria. Elsewhere, the ongoing drought persisted through the month, but did not worsen. Streamflows and lake levels remained below normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 30, 9:40 PM CST, 2 hours 20 minutes earlier. Its key messages:
- A fast-moving storm system will bring another round of snow to central Illinois from Monday afternoon through Monday night. The highest accumulations of 2 to 4 inches will occur along and north of a Beardstown to Bloomington line.
- Much below normal temperatures will prevail through next weekend...with the coldest readings arriving Thursday night when 12z NBM guidance suggests a 40-60% chance of lows dipping below zero along and north of a Macomb to Tuscola line.
Area forecast discussion, Nov 30, 9:40 PM CST, 2 hours 20 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
940 PM CST Sun Nov 30 2025
.KEY MESSAGES...
- A fast-moving storm system will bring another round of snow to
central Illinois from Monday afternoon through Monday night. The
highest accumulations of 2 to 4 inches will occur along and
north of a Beardstown to Bloomington line.
- Much below normal temperatures will prevail through next
weekend...with the coldest readings arriving Thursday night when
12z NBM guidance suggests a 40-60% chance of lows dipping below
zero along and north of a Macomb to Tuscola line.
&&
.UPDATE...
Issued at 835 PM CST Sun Nov 30 2025
Added mention of freezing fog to the grids after midnight along
the I-72 corridor, primarily east of Springfield. Satellite
imagery shows clearing working southwest through Champaign and
Decatur. As winds go calm tonight and dewpoint depressions drop
near zero in areas that clear out, short range guidance shows
fog, some potentially dense, developing. Will monitor trends over
the next several hours, but cannot rule out the eventual need for
a focused Dense Fog Advisory. If dense fog does form, slick spots
will likely develop as we head into the morning commute.
25
&&
.SHORT TERM... (Tonight through Monday)
Issued at 142 PM CST Sun Nov 30 2025
Low clouds will continue to blanket central Illinois for the
balance of the afternoon through tonight: however, other than a
few snow flurries, no appreciable weather is expected. The lull in
wintery weather will be short-lived however, as a short-wave
trough evident on 19z/1pm water vapor imagery over the Great Basin
dives southeastward and leads to cyclogenesis across the Deep
South by Monday evening. While the actual surface low will track
well south of central Illinois, a band of strong frontogenesis
will develop across the region during the day Monday. Forcing
becomes most prevalent within the 800-700mb layer west of I-55
toward midday...then spreads E/SE across the remainder of the area
during the afternoon and evening. While forecast soundings
initially show a dry boundary layer, top-down moistening will lead
to the development of light snow across the Illinois River Valley
by midday...with the snow then spreading eastward to the Indiana
border by late afternoon. While deep-layer moisture will be
limited and the resulting QPF will be considerably lighter than
with the previous storm system, the colder/drier airmass will lead
to higher SLR's of 12:1 to 15:1 during the precip event. As a
result, am expecting a general light snowfall across all of
central and southeast Illinois...with the highest amounts of 2 to
4 inches focused along/north of a Beardstown...to Lincoln...to
Bloomington line. Further south, 1 to 2 inches will be common.
While motorists will have dry conditions for the Monday morning
commute, snow-covered roads will be in store for the evening
commute...especially along/west of the I-57 corridor. The light
snow will taper off and come to an end from west to east Monday
night.
Barnes
.LONG TERM... (Tuesday through Next Sunday)
Issued at 142 PM CST Sun Nov 30 2025
Cold and dry weather with highs in the middle to upper 20s is
anticipated for Tuesday before winds become S/SW ahead of the next
approaching cold front and a brief warming trend into the middle
30s occurs on Wednesday. A few models are suggesting the cold
front may be accompanied by a few snow-showers late Wednesday
afternoon into Wednesday night: however, the dry boundary layer
will prevent any appreciable precip. Once the front passes, strong
CAA will spill into the region for Thursday...resulting in high
temperatures struggling to reach 20 degrees everywhere north of
I-70. As skies clear and winds diminish, bitterly cold conditions
are expected Thursday night. 12z NBM guidance suggests a 40-60%
chance of sub-zero lows along/north of a Macomb to Tuscola line.
After that, yet another southern-stream storm system will spread
moisture back into Illinois on Friday. The atmosphere will
initially be cold enough to support all snow: however, as an
elevated warm layer advects northward, there could potentially be
some light freezing rain along/south of I-70 Friday night. It is
still too early to pinpoint any specific snow/ice accumulations at
this time. While the system will not be as strong as the one that
impacted central Illinois yesterday, it has the potential to bring
another light snow accumulation by the end of the week. Once this
wave passes, cold and generally dry weather is expected next
weekend.
Barnes
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 940 PM CST Sun Nov 30 2025
A large hole has opened in the MVFR ceilings from KDEC-KCMI.
Unsure how far west this clearing will extend overnight. Areas
that due clear out stand a good chance to see IFR cig/vis
develop, and have added this either as predominant or tempo
conditions at all terminals except KPIA through 13-14z. Main
forecast issue for Monday is an approaching storm system that will
spread accumulating snow over the terminals during the afternoon.
IFR conditions are likely for several hours with snow starting to
taper off toward the end of this TAF period.
25
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from noon Monday to 6 AM CST Tuesday for
ILZ027>031-036>038-040>043-047-048.
&&
Hazardous weather outlook, Nov 30, 2:29 PM CST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
229 PM CST Sun Nov 30 2025
ILZ027>031-036>038-040>057-061>063-066>068-071>073-012030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
229 PM CST Sun Nov 30 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Light to moderate snow accumulations are likely Monday afternoon
into Monday night. The highest amounts will be near and west of the
Illinois River.
Additional snow is possible Friday. A period of freezing rain can
not be ruled out at this time.
Wind chill temperatures are likely to drop below zero Thursday and
Friday mornings north of I-70.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
NMA
Drought, Tazewell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Severe Drought (D2) persisting through the month.
Drought, Schuyler
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Severe Drought (D2) persisting through the month.
Drought, Mason
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Severe Drought (D2) persisting through the month.
Drought, De Witt
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe (D2) to Extreme (D3) Drought was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Severe (D2) to Extreme Drought (D3) persisting through the month.
Drought, Piatt
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Piatt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Extreme Drought (D3) persisting through the month.
Drought, Moultrie
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Extreme Drought (D3) persisting through the month.
Drought, Douglas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal, and the continued below normal precipitation led to the Extreme Drought (D3) persisting through the month.
Drought, Stark
- When
- December 1, 12:00 AM CST to December 30, 8:00 AM CST
- Where
- Stark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. While Severe Drought (D2) persisted for much of the month, above normal snowfall occurred during December and a frontal system brought 1 to 3 inches of rain to the area late in the month. This resulted in drought conditions improving to Moderate Drought (D1) by December 30th.
Drought, Marshall
- When
- December 1, 12:00 AM CST to December 30, 8:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. While Severe Drought (D2) persisted for much of the month, above normal snowfall occurred during December and a frontal system brought 1 to 3 inches of rain to the area late in the month. This resulted in drought conditions improving to Moderate Drought (D1) by December 30th.
Drought, Fulton
- When
- December 1, 12:00 AM CST to December 30, 8:00 AM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. While Severe Drought (D2) persisted for much of the month, above normal snowfall occurred during December and a frontal system brought 1 to 3 inches of rain to the area late in the month. This resulted in drought conditions improving to Moderate Drought (D1) by December 30th.
Drought, Woodford
- When
- December 1, 12:00 AM CST to December 30, 8:00 AM CST
- Where
- Woodford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. While Severe Drought (D2) persisted for much of the month, above normal snowfall occurred during December and a frontal system brought 1 to 3 inches of rain to the area late in the month. This resulted in drought conditions improving to Moderate Drought (D1) by December 30th.
Drought, Cass
- When
- December 1, 12:00 AM CST to December 2, 8:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. However, multiple disturbances during the second half of November produced sufficient precipitation to improve the drought conditions to Moderate Drought (D1) by December 2nd.
Drought, Menard
- When
- December 1, 12:00 AM CST to December 2, 8:00 AM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. However, multiple disturbances during the second half of November produced sufficient precipitation to improve the drought conditions to Moderate Drought (D1) by December 2nd.
Drought, Scott
- When
- December 1, 12:00 AM CST to December 2, 8:00 AM CST
- Where
- Scott forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. However, multiple disturbances during the second half of November produced sufficient precipitation to improve the drought conditions to Moderate Drought (D1) by December 2nd.
Drought, Christian
- When
- December 1, 12:00 AM CST to December 2, 8:00 AM CST
- Where
- Christian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. However, multiple disturbances during the second half of November produced sufficient precipitation to improve the drought conditions to Moderate Drought (D1) by December 2nd.
Drought, Sangamon
- When
- December 1, 12:00 AM CST to December 2, 8:00 AM CST
- Where
- Sangamon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. However, multiple disturbances during the second half of November produced sufficient precipitation to improve the drought conditions to Moderate Drought (D1) by December 2nd. The official observer for Springfield reported 8.9 inches of snow during November, which was 7.7 inches above normal.
Drought, Coles
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal. The cooperative observer in Charleston measured 11.9 inches of snowfall during the month, but just 1.37 inches of precipitation, which was 1.42 inches below normal. This led to the Extreme Drought (D3) persisting through the month.
Drought, Champaign
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Champaign forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Extreme Drought (D3) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal. The cooperative observer in Urbana measured 10.0 inches of snowfall during the month, but just 1.45 inches of precipitation, which was 0.95 inches below normal. This led to the Extreme Drought (D3) persisting through the month.
Drought, Edgar
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Edgar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal. The cooperative observer in Paris measured 10.1 inches of snowfall during the month, but just 1.49 inches of precipitation, which was 1.36 inches below normal. This led to the Severe Drought (D2) persisting through the month.
Drought, McLean
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McLean forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal. The cooperative observer in Normal measured 9.4 inches of snowfall during the month, but just 1.42 inches of precipitation, which was 0.88 inches below normal. This led to the Severe Drought (D2) persisting through the month.
Drought, Logan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. Despite above normal snowfall during December, precipitation was still below normal. The National Weather Service office in Lincoln measured 11.8 inches of snowfall during the month, but just 1.53 inches of precipitation, which was 0.76 inches below normal. This led to the Severe Drought (D2) persisting through the month.
Drought, Morgan
- When
- December 1, 12:00 AM CST to December 2, 8:00 AM CST
- Where
- Morgan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. However, multiple disturbances during the second half of November produced sufficient precipitation to improve the drought conditions to Moderate Drought (D1) by December 2nd. The cooperative observer for Jacksonville reported 10.8 inches of snow during November, which was 9.8 inches above normal.
Drought, Knox
- When
- December 1, 12:00 AM CST to December 30, 8:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. While Severe Drought (D2) persisted for much of the month, above normal snowfall occurred during December and a frontal system brought 1 to 3 inches of rain to the area late in the month. The cooperative observer in Galesburg measured 2.76 inches of precipitation, which was 0.62 inches above normal. This resulted in drought conditions improving to Moderate Drought (D1) by December 30th.
Drought, Peoria
- When
- December 1, 12:00 AM CST to December 30, 8:00 AM CST
- Where
- Peoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe Drought (D2) was ongoing at the start of the month. While Severe Drought (D2) persisted for much of the month, above normal snowfall occurred during December and a frontal system brought 1 to 3 inches of rain to the area late in the month. The official observation for Peoria was 2.00 inches of precipitation, which was near normal. Drought conditions improved to Moderate Drought (D1) by December 30th.
Drought, Macon
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe (D2) to Extreme (D3) Drought was ongoing at the start of the month. However, precipitation that occurred late in the month of November led to the removal of Extreme Drought by December 2nd. The cooperative observer in Decatur reported 2.70 inches of precipitation during December, which was 0.30 inches above normal. However, this was not enough precipitation to improve the drought, and Severe Drought (D2) persisted through the month. Water levels on Lake Decatur remained 2.5 to 3 feet below normal, and voluntary stage 1 water rationing continued in the city of Decatur.
Drought, Vermilion
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Vermilion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Due to a four-month precipitation deficit, Severe (D2) Drought was ongoing at the start of the month. Continued below normal precipitation led to Extreme (D3) Drought expanding into western portions of the county by December 9th. The cooperative observer in Danville reported 8.8 inches of snowfall during December, but just 1.47 inches of precipitation, which was 1.26 inches below normal. Severe (D2) to Extreme (D3) Drought persisted through the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 1, 20252 deaths · 27 injured · 3 events
- Winter Weather in Missouri, December 1, 20252 deaths · 7 injured · 7 events
- Winter Weather in Missouri, December 1, 202529 injured · 9 events
- Winter Weather in Illinois, December 1, 20251 death · 1 event
- Strong Wind in Arizona, December 1, 20251 death · 1 event
- Drought in Missouri, December 1 to 31, 2025$6.7 million · 10 events
- Winter Storm and Winter Weather in Ohio, December 1 to 2, 202532 events
- Drought in Texas, December 1 to 31, 202520 events
- Drought in Alabama, December 1 to 31, 202519 events
- Drought in Maine, December 1 to 31, 202518 events
- Drought in Florida, December 1 to 31, 202518 events
- Drought in Texas, December 1 to 31, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1302414, 1302415, 1302416, 1302417, 1302418, 1302419, 1302420, 1302421, 1302422, 1302423, 1302424, 1302425, 1302426, 1302427, 1302428, 1302429, 1302430, 1302431, 1302432, 1302433, 1302434, 1302436, 1302437, 1302438, 1302439, 1302440.